24 - Chapter 24 Assessment of the Skin Hair and Nails...

  • anibitanga
  • 6
  • 100% (60) 60 out of 60 people found this document helpful

Info icon This preview shows pages 1–3. Sign up to view the full content.

Chapter 24: Assessment of the Skin, Hair, and Nails Ignatavicius: Medical-Surgical Nursing, 8th Edition MULTIPLE CHOICE 1. While assessing a client, a nurse detects a bluish tinge to the client’s palms, soles, and mucous membranes. Which action should the nurse take next? a. Ask the client about current medications he or she is taking. b. Use pulse oximetry to assess the client’s oxygen saturation. c. Auscultate the client’s lung fields for adventitious sounds. d. Palpate the client’s bilateral radial and pedal pulses. ANS: B Cyanosis can be present when impaired gas exchange occurs. In a client with dark skin, cyanosis can be seen because the palms, soles, and mucous membranes have a bluish tinge. The nurse should assess for systemic oxygenation before continuing with other assessments. DIF: Applying/Application REF: 422 KEY: Cyanosis MSC: Integrated Process: Nursing Process: Assessment NOT: Client Needs Category: Physiological Integrity: Reduction of Risk Potential 2. A nurse assesses a client who is admitted with inflamed soft-tissue folds around the nail plates. Which question should the nurse ask to elicit useful information about the possible condition? a. “What do you do for a living?” b. “Are your nails professionally manicured?” c. “Do you have diabetes mellitus?” d. “Have you had a recent fungal infection?” ANS: A The condition chronic paronychia is common in people with frequent intermittent exposure to water, such as homemakers, bartenders, and laundry workers. The other questions would not provide information specifically related to this assessment finding. DIF: Applying/Application REF: 427 KEY: Infection MSC: Integrated Process: Nursing Process: Analysis NOT: Client Needs Category: Safe and Effective Care Environment: Management of Care 3. A nurse assesses a client who has multiple areas of ecchymosis on both arms. Which question should the nurse ask first? a. “Are you using lotion on your skin?” b. “Do you have a family history of this?” c. “Do your arms itch?” d. “What medications are you taking?” ANS: D Certain drugs such as aspirin, warfarin, and corticosteroids can lead to easy or excessive bruising, which can result in ecchymosis. The other options would not provide information about bruising.
Image of page 1

Info icon This preview has intentionally blurred sections. Sign up to view the full version.

DIF: Applying/Application REF: 424 KEY: Medications| adverse effects MSC: Integrated Process: Nursing Process: Assessment NOT: Client Needs Category: Physiological Integrity: Pharmacological and Parenteral Therapies
Image of page 2
Image of page 3
This is the end of the preview. Sign up to access the rest of the document.
  • Winter '16
  • Nursing, Cutaneous conditions, skin disorder, Integrated Process

{[ snackBarMessage ]}

What students are saying

  • Left Quote Icon

    As a current student on this bumpy collegiate pathway, I stumbled upon Course Hero, where I can find study resources for nearly all my courses, get online help from tutors 24/7, and even share my old projects, papers, and lecture notes with other students.

    Student Picture

    Kiran Temple University Fox School of Business ‘17, Course Hero Intern

  • Left Quote Icon

    I cannot even describe how much Course Hero helped me this summer. It’s truly become something I can always rely on and help me. In the end, I was not only able to survive summer classes, but I was able to thrive thanks to Course Hero.

    Student Picture

    Dana University of Pennsylvania ‘17, Course Hero Intern

  • Left Quote Icon

    The ability to access any university’s resources through Course Hero proved invaluable in my case. I was behind on Tulane coursework and actually used UCLA’s materials to help me move forward and get everything together on time.

    Student Picture

    Jill Tulane University ‘16, Course Hero Intern